Translator Disclaimer
May 2016 On the exact and $\varepsilon$-strong simulation of (jump) diffusions
Murray Pollock, Adam M. Johansen, Gareth O. Roberts
Bernoulli 22(2): 794-856 (May 2016). DOI: 10.3150/14-BEJ676

Abstract

This paper introduces a framework for simulating finite dimensional representations of (jump) diffusion sample paths over finite intervals, without discretisation error (exactly), in such a way that the sample path can be restored at any finite collection of time points. Within this framework we extend existing exact algorithms and introduce novel adaptive approaches. We consider an application of the methodology developed within this paper which allows the simulation of upper and lower bounding processes which almost surely constrain (jump) diffusion sample paths to any specified tolerance. We demonstrate the efficacy of our approach by showing that with finite computation it is possible to determine whether or not sample paths cross various irregular barriers, simulate to any specified tolerance the first hitting time of the irregular barrier and simulate killed diffusion sample paths.

Citation

Download Citation

Murray Pollock. Adam M. Johansen. Gareth O. Roberts. "On the exact and $\varepsilon$-strong simulation of (jump) diffusions." Bernoulli 22 (2) 794 - 856, May 2016. https://doi.org/10.3150/14-BEJ676

Information

Received: 1 July 2013; Revised: 1 April 2014; Published: May 2016
First available in Project Euclid: 9 November 2015

zbMATH: 1343.60099
MathSciNet: MR3449801
Digital Object Identifier: 10.3150/14-BEJ676

Rights: Copyright © 2016 Bernoulli Society for Mathematical Statistics and Probability

JOURNAL ARTICLE
63 PAGES


SHARE
Vol.22 • No. 2 • May 2016
Back to Top